Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Quick pulse, dizziness, light headed, shortness of breath, syncope

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
hi im 17 and i need help with in issue i cannot resolve.yesterday at my school i felt really sick.i was sitting in the classroom when all of a sudden my heart started racing fast and i starded to get extremely dizzy and light headed and also short of breathening these symptoms lasted all day as in 8 am thrue 11 pm at night and till now i still feel dizzy and sometimes i feel like i will pass out.please help me thank you.
Posted Wed, 25 Apr 2012 in General Health
Answered by Dr. Vidya Muralidhar 17 minutes later

Thanks for your query.

Feeling dizzy, sick, pacing of the heart, feeling that you may pass out anytime could all mean an episode of "syncope". This is due to a temporary reduction in the blood supply to brain and therefore shortage of oxygen too.

There are many underlying causes for the same

1.Hypotension: a low blood pressure
2.Dehydration causing decrease in fluid volume
3.Migraine attack
4.Abnormal heart rhythms
5.Cardiomyopathy: widespread disease of the heart muscle
6.Heart valve problems, high blood pressure and aortic dissections.

Your symptoms are significant and warrant an examination. I suggest you see a Physician/Cardiologist for an evaluation. Your blood pressure, blood sugars need to be checked. A few investigations like ECG, 2D ECHO for the heart may be advised. Inform your parents or teachers about your problem and seek help soon.
Do not worry, You will be treated accordingly after an examination.

Meanwhile follow these things

1. keep yourself hydrated, drink lots of water and fresh fruit juices:this will prevent dehydration.
2. Never miss your breakfast before going to school.Avoid junk food.
3. Avoid coffee, tea and aerated beverages, they tend to pace up the heart beat
4. Do not resort to any self medications.Avoid smoking and alcohol consumption.

Hope this answers your query,I am available for follow ups as well.

Above answer was peer-reviewed by
Follow-up: Quick pulse, dizziness, light headed, shortness of breath, syncope 9 hours later

ur awnser is very helpful.i have 1 more question what can i do in this situation if it continues to happen because im experiencing this alot.should i rest go to school?if i go to school i bearly pay attention because im worried about it happening.the feeling i get is extremely bad i swet alot to ive set up the cardialogist meeting 4 next week but i cannot wait that long im very tired of this symptom happening to me.please help thanks
Answered by Dr. Vidya Muralidhar 11 hours later

Thanks for writing back.

It is good to learn that you are willing to see a cardiologist soon.Since you are feeling uneasy and have symptoms of sweating, I suggest you to see a General Physician at the earliest.The doctor would be able to examine you and put you on medicines until you see the Cardiologist.It will help in stabilizing your condition and allay your anxiety.Waiting till next week with your present symptoms is not advised, you need immediate medical care.

I suggest you not to attend school , till you consult your doctor and get away with these symptoms.Meanwhile, take enough rest and do not exert yourself.Do not keep thinking about this and get worried, worry will increase your symptoms, instead seek help to solve the problem.

I hope you have brought this up to your parent's/gaurdian's/teacher's/friend's notice who could help you with your problems.You are young to deal with this all by yourself.

Hope this answers your query.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor